Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2011, 2:46 PM CDT for Texas County, Missouri. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 26, 2011, 3:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:05 PM CDT | HAIL 1.25 | Prescott, MO | MIXED QUARTER AND HALF DOLLAR SIZED HAIL REPORTED. LIGHTLY COVERING GROUD. |
| Jun 26, 3:11 PM CDT | HAIL 1 | 2 N Prescott, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3064 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS53 KSGF 261946
SVRSGF
MOC215-262045-
/O.NEW.KSGF.SV.W.0352.110626T1946Z-110626T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 345 PM CDT.
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SUCCESS...OR 9 MILES NORTHWEST OF
HOUSTON...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE HOUSTON AND RAYMONDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3724 9165 3726 9219 3751 9222 3748 9175
3742 9175 3742 9165 3725 9164
TIME...MOT...LOC 1946Z 289DEG 27KT 3739 9203
WIND...HAIL 60MPH 1.00IN
$$
CRAMER2 follow-up statements
508
WWUS53 KSGF 262002
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SUN JUN 26 2011
MOC215-262045-
/O.CON.KSGF.SV.W.0352.000000T0000Z-110626T2045Z/
TEXAS MO-
302 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR TEXAS COUNTY...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTH OF PRESCOTT TO YUKON...MOVING EAST AT 35 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
LOCATIONS IMPACTED INCLUDE HOUSTON AND RAYMONDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL MISSOURI.
&&
LAT...LON 3724 9166 3724 9172 3725 9198 3750 9205
3748 9175 3743 9176 3742 9175 3742 9165
3725 9164
TIME...MOT...LOC 2002Z 271DEG 31KT 3748 9189 3726 9185
WIND...HAIL 60MPH 1.00IN
$$
CRAMER264
WWUS53 KSGF 262037
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT SUN JUN 26 2011
MOC215-262047-
/O.EXP.KSGF.SV.W.0352.000000T0000Z-110626T2045Z/
TEXAS MO-
337 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TEXAS COUNTY WILL
EXPIRE AT 345 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL MISSOURI.
LAT...LON 3724 9166 3724 9172 3725 9198 3750 9205
3748 9175 3743 9176 3742 9175 3742 9165
3725 9164
TIME...MOT...LOC 2037Z 271DEG 31KT 3747 9151 3725 9147
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:07 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 12:07 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1207 PM CDT SUN JUN 26 2011 ...UPDATE TO AVIATION... .DISCUSSION... SEVERAL FORECAST CHALLENGES THIS MORNING...INCLUDING SHORT TERM RAIN/THUNDER POTENTIAL...FROPA ON MONDAY NIGHT/TUESDAY...AND SOME OF THE WARMEST TEMPS OF THE SEASON THUS FAR FOR MUCH OF THE UPCOMING WEEK. OUT OF THE GATE THIS MORNING...MCS ACTIVITY ONGOING AS EXPECTED OVER STL AREA TO POINTS EAST. MAY SEE SOME BACKBUILDING INTO THE CWA THROUGH THE MID MORNING HOURS TODAY AS THE LOW LEVEL JET CONTINUES TO VEER...BUT CHANCES FOR RAIN APPEAR TO BE DWINDLING...ESPECIALLY OVER SW MISSOURI AND EASTERN KS. WARM FRONT CURRENTLY STRETCHING ACROSS THE NORTHERN AND EASTERN CWA HAS BEEN SLOWED AND REINFORCED BY MCS OUTFLOW OVER THE LAST 24 HOURS OR SO...BUT EXPECT THIS BOUNDARY TO AGAIN MAKE SOME PROGRESS MIXING NORTH INTO NORTHERN MO TO CENTRAL ILLINOIS BY THIS EVENING. SUSPECT WE'LL SEE DEVELOPMENT OF CONVECTION OVER NEBRASKA...IOWA...FAR NORTHERN MISSOURI BY LATE AFTERNOON/EVENING...WITH DEVELOPMENT (YET AGAIN) INTO AN MCS OVER THE MISSISSIPPI AND NORTHERN MISSOURI RIVER VALLEYS. HAVE A SNEAKING SUSPICION THAT ALMOST...IF NOT ENTIRETY...OF THE CWA IS GOING TO STAY DRY...AS A STRONG CAP BUILDS IN BEHIND THE WARM FRONT. ONLY POTENTIAL AREA TO BE CLIPPED BY AN MCS WILL BE THE FAR EASTERN/NORTHEASTERN OZARKS TONIGHT. ANY STORM THAT IS ABLE TO GET INTO THE CWA WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE...WITH HAIL AND WIND PRIMARY THREATS. AGAIN...HOWEVER...CHANCES OF PRECIP ALONE SIMPLY AREN'T GOOD. REGION SHOULD BE SOLIDLY CAPPED SUNDAY NIGHT AND INTO MONDAY MORNING...BEFORE A COLD FRONT BEGINS TO APPROACH THE REGION BY MIDDAY MONDAY THROUGH TUESDAY MORNING. POPS ALONG/AHEAD OF THE FRONT REMAIN RATHER UNCLEAR...AS FRONT WILL BE RATHER STRONG...BUT LACKING UPPER LEVEL SUPPORT AND MOVING INTO A HIGHLY CAPPED ATMOSPHERE. DON'T THINK A FEW STRONG TO SEVERE STORMS ARE OUT OF THE QUESTION ON MONDAY EVENING IF THE CAP IS ABLE TO BREAK. WILL NEED TO WATCH HEAT HEADLINE POTENTIAL ON MONDAY...ESPECIALLY IF CLOUD COVER IS SOMEWHAT SPARSE OUT AHEAD OF THE FRONT. MID 90S TEMPS WILL CERTAINLY BE THERE...AND MOISTURE POOLING AHEAD OF THE FRONT WILL BE A DISTINCT POSSIBILITY...PERHAPS RESULTING IN MID TO EVEN UPPER 70S DEWPOINTS. COMBINATION OF THE TWO WILL YIELD HEAT INDICES PUSHING THE 105 MARK IN MANY LOCATIONS. DOES LOOK LIKE THE FRONT WILL BE ABLE TO MAKE DOWN TO THE ARKANSAS/MISSOURI STATE LINE...RESULTING IN A SHORT REPRIEVE FROM THE HEAT I-44 NORTH ON TUESDAY...AND JUST A CHANCE FOR A FEW SHOWERS/THUNDERSTORMS OVER FAR SOUTHERN MO/NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING. FRONTAL BOUNDARY MOVES BACK NORTH WEDNESDAY INTO THURSDAY AS A WARM FRONT...WITH A DECIDEDLY IMPRESSIVE UPPER LEVEL RIDGE SETTING UP OVER THE SOUTHERN HALF OF THE CONUS FOR THE END OF THE WORKWEEK. WITH 850 TEMPS PROGGED TO BE PUSHING 30C BY THE END OF THE WEEK...UPPER 90S TO NEAR 100 WILL BE POSSIBLE. BOXELL && .AVIATION... FOR THE 18Z TAFS...ELEVATED CONVECTION HAS DEVELOPED EARLIER THIS MORNING WITH THE AID OF A LOW LEVEL JET. CONVECTION FORMED A COLD POOL WITH OUTFLOW BEGINNING TO DEVELOP MORE CONVECTION OVER WEST CENTRAL MISSOURI WHICH IS ALSO IN THE VICINITY OF THE STATIONARY FRONTAL BOUNDARY. FURTHER SOUTH THE CONVECTION IS STILL GOING AND HEADING TOWARDS THE JLN FORECAST POINT BY 18Z FOR THE ONSET OF THE NEW TAFS. WILL BRING DOWN THE VISIBILITIES WITH THUNDER TO A TEMPO 1SM THROUGH 19Z. SEEING A FEW MORE UPDRAFTS BEGINNING TO DEVELOP OUT EAST AHEAD OF THE MCS BUT FOR NOW AM NOT EXPECTING ANYTHING TO WARRANT MENTIONING TSRA AT SGF/BBG. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 26, 2:35 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SUN JUN 26 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 235 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXTREME HEAT RISK. LIMITED NON THUNDERSTORM HIGH WIND RISK. DISCUSSION... AN AREA OF THUNDERSTORMS HAS QUICKLY DEVELOPED OVER SOUTH CENTRAL MISSOURI THIS AFTERNOON AND WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF GOLF BALLS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. LATER THIS AFTERNOON AND TONIGHT...A COMPLEX OF STORMS IS EXPECTED TO FORM IN NORTHERN MISSOURI AND IOWA...AND PUSH SOUTHEAST. WHILE MOST OF THE ACTIVITY WILL REMAIN NORTH AND EAST OF THE OUTLOOK AREA...A FEW STORMS COULD CLIP THE FAR EASTERN AND NORTHEASTERN OZARKS. ANY STORMS THAT DO MOVE INTO THE OUTLOOK AREA WILL BE CAPABLE OF THUNDERSTORM WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...TEMPERATURES WILL WARM INTO THE LOW TO MID 90S AGAIN THIS AFTERNOON IN AREAS NOT AFFECTED BY THUNDERSTORMS. COMBINED WITH DEWPOINTS IN THE LOW 70S...THIS WILL RESULT IN HEAT INDICES IN THE UPPER 90S AND LOW 100S. THE HIGHEST VALUES ARE EXPECTED TO BE OVER THE OSAGE PLAINS OF EASTERN KANSAS AND FAR WEST CENTRAL MISSOURI. NON THUNDERSTORM WIND GUSTS TO 35 MPH WILL BE POSSIBLE OVER THIS AREA AS WELL DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT...AS WELL AS ON TUESDAY...AS A COLD FRONT PUSHES SOUTH TO THE ARKANSAS STATE LINE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME FRAME...WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREATS. VERY WARM AND HUMID CONDITIONS WILL BE POSSIBLE ON MONDAY AHEAD OF THE COLD FRONT...WITH HEAT INDICES IN THE UPPER 90S AND LOW 100S EXPECTED. ON WEDNESDAY THROUGH SATURDAY...TEMPERATURES WILL WARM INTO THE MID TO UPPER 90S ACROSS THE REGION. HEAT INDICES AT OR ABOVE 100 DEGREES WILL BE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CENTRAL MISSOURI THROUGH THE EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jun 26, 11:45 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL 2 NNE TREECE 37.03N 94.83W
06/26/2011 E2.75 INCH CHEROKEE KS FIRE DEPT/RESCUE
BAXTER SPRINGS FIRE CHIEF REPORTED WINDSHIELD BROKEN AT
THE INTERSECTION OF HIGHWAY 166 AND HIGHWAY 69.
&&
KARDELLLocal storm report, Jun 26, 12:02 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 1 S SKIDMORE 37.23N 94.83W
06/26/2011 E1.00 INCH CHEROKEE KS PUBLIC
&&
KARDELLLocal storm report, Jun 26, 12:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 5 S WHEATLAND 37.87N 93.40W
06/26/2011 E0.75 INCH HICKORY MO PUBLIC
&&
KARDELLLocal storm report, Jun 26, 2:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL NORWOOD 37.11N 92.41W
06/26/2011 E1.00 INCH WRIGHT MO AMATEUR RADIO
&&
JCOLUCCILocal storm report, Jun 26, 2:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 S MOUNTAIN GROVE 37.09N 92.26W
06/26/2011 WRIGHT MO AMATEUR RADIO
ONE BARN DESTROYED AND POWER LINES DOWN.
&&
JCOLUCCILocal storm report, Jun 26, 2:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CABOOL 37.12N 92.10W
06/26/2011 E1.00 INCH TEXAS MO PUBLIC
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:35 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 27 min |
| Jun 26, 1:50 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 55 min |
| Jun 26, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 64 min |
| Jun 26, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.